CSN Login
Members Online: 4

Thrush?

jackflash22's picture
jackflash22
Posts: 208
Joined: Aug 2013

how can I get rid of blisters in my throat and roof of mouth. I,ve been to my doc twice and the medication he prescribe isn't any good. I also have a white coat growing on my tongue like curd. what causes thrush. I,m on OSMOLITE 1.5 bottle through PEG tube. I,ve not had anything by mouth for a couple of months. saliva is like thick soapy white bubbles and its beginning to get me down.My throat is blocked. onc said on last visit throat should get better but so far it isn't. has anyone experienced this and how did you get rid of it

catfish_58's picture
catfish_58
Posts: 109
Joined: Feb 2013

Had the same thing your having right now,started with the tube and everything I took didn't work,The only thing that helped was taking the (Nystatin from my pharmacy) and swishing it around and spitting it out.Keep in mind I was not able to swallow either.The thrush never really went away till I finally started swallowing the Nystatin,I know it's tough to swallow but even just a little seems to help it out,Good Luck,Also was told by my oncologist that i needed to try Yogurt if i didn't like the taste of Nystatin and I was taking meds for being nauseous all the time

dunedintech's picture
dunedintech
Posts: 67
Joined: Apr 2013

Sorry to hear that. The joy of post treatment. I keep banging on about it but bicarb mouthrisnes worked wonders for me blister and mouth wise. I am sure you are doing this already but just a thought. I am 7 months out and still bicarb rinse twice a day

CPC

jcortney's picture
jcortney
Posts: 406
Joined: Sep 2012

I've had it so many times I almost have a standing perscription at the pharmacy.  When I go in the staff goes "oh no, not again".

Anyway, fllconazole works really well.  It's a pill you take for fourteen days and it WILL eliminate the little beastie.  What it is is kind of a fungus infection and it is pure ugly.

Get the pills.  You'll feel better in just a day or two.

As for the blisters, Caphosol worked really well for me.

Joe

PJ47's picture
PJ47
Posts: 331
Joined: Sep 2013

If you have sores on the tongue, ask your dentist to use red spectrum laser on them and they will heal quickly!  Just went through this.

PJ

phrannie51's picture
phrannie51
Posts: 3594
Joined: Mar 2012

Diflucan (fluconazole is the generic name) ALSO comes in liquid form.....when I had it, nothing was going into my mouth.....I could swallow, but between the mouth sores and the thrush, everything stung so bad, I'd get tears even with plain water.  Anyway, the Diflucon liquid came with a small syringe.....I'd just pour it down my tube, and flush with a little water.  Nystanin clears thrush from the outside in....topically.....Diflucan cures it from the inside out.  For back up between doses, you can disolve Acidofolus tablets (get at the health food store) in water, and just hold them in your mouth...swish around.....it also helps contain the fungus.

p

jackflash22's picture
jackflash22
Posts: 208
Joined: Aug 2013

I rang my doc tonight, told him the drugs he prescribe weren't doing any good so he,s sending me out some anti biopics hope work 

KTeacher
Posts: 874
Joined: Jan 2011

So sorry that you are going through this.  Antibiotics will CAUSE thrush.  You need an anti-fungal.  Phrannie and others have given some of the names of medicine.  Get rid of toothbrush or cleam it.  I had thrush the entire time I was going through treatment the 1st and 2nd times.  It is NOT fun.

PJ47's picture
PJ47
Posts: 331
Joined: Sep 2013

Attack it internally for best results.  Ask dentist about laser for mouth ulcers, it really works wonders.  Try probiotics to build up a healthy gut so you won't keep having thrush as often.  Best of luck to you.

 

PJ

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network